# SDR CA120717011

- Difficulty date: July 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Engine: Lyc LTS101700D2
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Tail Boom
- Part number: 350A2300000305
- Condition: Vibration
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT IN COMMAND FLEW 2.5 HRS OR SO IN THE MORNING, THEN REPORTED THAT THE MACHINE FELT "FUNNY" AND HAD A WEIRD VIBRATION.  THE MACHINE WAS FLOWN BACK TO CAMP WHERE THE ENGINEER WAS.  UPON SHUTDOWN THE ENGINEER NOTED A LARGE DENT OR OIL CANNING ON THE LT SIDE OF THE TAILBOOM BELOW WHERE THE HEAT SHELD IS LOCATED OVER THE T/R DRIVESHAFT.  AFTER THE AREA HAD COOLED DOWN THE DENT ALMOST DISSAPEARED. THEY DECIDED TO RUN THE MACHINE UP AGAIN ON THE GROUND TO GET VIDEO WHERE YOU CAN SEE THE DENT BASICALLY GROW AS THE TAILBOOM WARMS UP.  NO OTHER DEFECTS WERE NOTED AFTER A THOROUGH INSPECTION.  THE ACFT WAS THEN GROUNDED UNTIL THE TAILBOOM COULD BE REPLACED.
